Hail, Tensas
- When
- June 25, 1:48 PM CST to 1:50 PM CST
- Where
- Tensas County, 1.06 mi SW of Waterproof to 0.91 mi NE of Waterproof
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.791, -91.415
Scattered to numerous afternoon thunderstorms developed across the region both on June 27th and 28th. Many of these storms became severe and produced damaging wind gusts which downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered to numerous afternoon thunderstorms developed across the region both on June 27th and 28th. Many of these storms became severe and produced damaging wind gusts which downed trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 25, 9:59 AM CST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CDT WED JUN 25 2008 .UPDATE...ISOLATED CONVECTION WAS DEVELOP ACROSS THE SOUTHWESTERN ZONES EARLY ALREADY. STILL LOOKS LIKE THE LINGERING BOUNDARY OVER THE NORTHERN GULF WILL MOVE INLAND THROUGH THE DAY. IN THE MEANTIME... LIGHT SOUTHERLY WINDS CONTINUE AROUND THE CWA...WITH DEWPOINTS NEAR 70 AT MOST SITES. LOOKING FOR TYPICAL DIURNAL ACTIVITY TO DEVELOP BY EARLY AFTERNOON. SOUNDINGS SHOW GOOD LAPSE RATES FROM 850-700 MB. OF COURSE MOISTURE IS BETTER SOUTH...BUT PW VALUES AROUND JAN WERE STILL ABOUT 1.5IN. WILL CONTINUE ISOLATED SEVERE WORDING IN THE HWO FOR THE ENTIRE AREA...THERE WAS THE POTENTIAL FOR MICROBURST ACTIVITY IN ALL QUADS...SLIGHTLY LOWER TO THE NORTHWEST WHERE MOISTURE MAY BE A LITTLE LESS. WITH ALL OF THE SAID...DID NOT MAKE ANY ADJUSTMENTS TO THE CURRENT FORECAST. ISOLATED TO SCATTERED POPS WERE GOOD. TEMPS WERE OK. && .AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING AROUND THE AREA EARLY...HEZ AND MAYBE TVR WILL SEE THE IMPACTS OVER THE NEXT HOUR OR TWO. OTHERWISE...WILL MAINTAIN VCTS AT ALL SITES THROUGH THE EARLY AFTERNOON. MAY HAVE TO ADJUST THE TIMING FOR POSSIBLE THUNDERSTORMS AT EACH SITE. RIGHT NOW...HBG MAY SEE THUNDERSTORM ACTIVITY BY 18Z. JAN MAY SEE A FEW SHOWERS IN THE AREA ALSO BY 18Z. FOR THE REST OF THE AREA WILL MAINTAIN LATE AFTERNOON ACTIVITY...GENERALLY DEVELOPING AROUND 21Z. BEYOND 03Z...MAY HOLD ON TO VCSH FOR LINGERING SHOWERS THRU 6Z. WILL ALSO MAINTAIN PATCHY FOG FROM AROUND 9Z-12Z. THE SCENARIO WILL LIKELY BE THE SAME FOR THURSDAY...WITH STORMS DEVELOPING EARLY ACROSS THE SOUTH AND MOVING NORTH THROUGH THE MORNING AND AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 70 89 70 / 45 35 59 21 MERIDIAN 92 67 88 67 / 31 35 62 27 VICKSBURG 93 68 88 71 / 48 32 56 16 HATTIESBURG 93 69 88 70 / 36 23 67 29 NATCHEZ 90 69 86 70 / 50 20 66 26 GREENVILLE 95 69 89 71 / 25 27 45 16 GREENWOOD 93 70 88 71 / 25 33 50 19 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1206 PM CDT WED JUN 25 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261715- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1206 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH THIS EVENING. WIND GUSTS TO 60 MPH AND PENNY SIZED HAIL WILL BE POSSIBLE. BRIEF DOWNPOURS LEADING TO PONDING OF WATER ON ROADWAYS WILL BE LIKELY. PLENTY OF MOISTURE AND AFTERNOON HEATING WILL INCREASE INSTABILITY ACROSS THE REGION. WHEN COMBINED WITH DRIER AIR AND COOLER TEMPERATURES ALOFT...DAMAGING WINDS AND HAIL MAY DEVELOP ACROSS THE ARKLAMISS INTO THE EVENING. LOW LEVEL WINDS AND SEA BREEZE ACTIVITY WILL LEAD TO CLUSTERS OF STORMS ACROSS THE SOUTH...INCREASING THE POTENTIAL FOR SEVERE WIND GUSTS...MAINLY SOUTH OF INTERSTATE 20. MOST OF THE ACTIVITY SHOULD DIMINISH ACROSS THE REGION AFTER SUNSET WITH THE LOSS OF AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. ACTIVATION IS OTHERWISE NOT ANTICIPATED THROUGH NEXT TUESDAY JULY 1. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 109 PM CDT WED JUN 25 2008 LAZ016-251840- MADISON LA- 109 PM CDT WED JUN 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF TALLULAH AT 109 PM CDT...MOVING NORTHEAST AT 7 MPH. PEOPLE IN MADISON PARISH...INCLUDING THE CITY OF TALLULAH...SHOULD MONITOR THIS STORM CLOSELY. BANNAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT WED JUN 25 2008 MSZ073-251855- LAMAR MS- 125 PM CDT WED JUN 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LAMAR COUNTY AT 125 PM CDT... MOVING NORTHEAST AT 4 MPH. PEOPLE IN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 157 PM CDT WED JUN 25 2008 MSZ064-072-251925- MARION MS-JEFFERSON DAVIS MS- 157 PM CDT WED JUN 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF BASSFIELD AT 157 PM CDT...MOVING EAST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN JEFFERSON DAVIS AND MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG WESSON 31.70N 90.40W
06/25/2008 COPIAH MS EMERGENCY MNGR
POWER OUTAGES, TREES DOWN, AND WINDOWS AND A ROOF BLOWN
OFF OF A STORE IN WESSON.
0135 PM HAIL WESSON 31.70N 90.40W
06/25/2008 E1.75 INCH COPIAH MS EMERGENCY MNGR
GOLF BALL SIZED HAIL IN WESSON.
&&
ETPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG 2 W MORGANTOWN 31.31N 89.95W
06/25/2008 MARION MS LAW ENFORCEMENT
A FEW TREES DOWN ON MORGANTOWN ROAD.
&&
ETSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT WED JUN 25 2008 MSZ065-066-073-074-252010- COVINGTON MS-JONES MS-FORREST MS-LAMAR MS- 240 PM CDT WED JUN 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF SANFORD AT 240 PM CDT...MOVING NORTHEAST AT 12 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN COVINGTON...FORREST...JONES AND LAMAR COUNTIES...INCLUDING THE CITIES OF COLLINS AND PETAL...SHOULD MONITOR THIS STORM CLOSELY. EEC
The Jackson/Brandon,MS radar (KDGX), 145 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A few trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119759, 119752.